Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 6, NWS Green Bay, WI
NWS Green Bay, WI issued this severe thunderstorm warning at Apr 23, 2001, 11:40 AM CDT for Lincoln County, Wisconsin. It was in force for 35 min. 3 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Apr 23, 2001, 11:40 AM CDT (16:40 UTC)
- Expired
- Apr 23, 2001, 12:15 PM CDT
- In force
- 35 min
- Issued by
- NWS Green Bay, WI
- Area
- Whole counties
County Lincoln County, WI
The radar
The Green Bay radar (KGRB), 158 km from the middle of the area, began a volume at 16:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 23, 12:00 PM CDT | Hail 1.5 | Tomahawk, WI | |
| Apr 23, 12:05 PM CDT | Thunderstorm Wind 65 E | Tomahawk, WI | |
| Apr 23, 12:07 PM CDT | Thunderstorm Wind 65 E | Tomahawk, WI |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 23, 9:30 AM CDT | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 12:00Z, 4.7 hours before the alert went out and 160 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 939 m above ground
- 0-6 km bulk shear
- 66 kt
- 0-1 km storm-relative helicity
- 114 m²/s²
- 0-3 km storm-relative helicity
- 169 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
The text of this product is not in the archive. The NWS text archive before 2002 is incomplete.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 23, 6:45 AM CDT, 4 hours 55 minutes earlier.
Area forecast discussion, Apr 23, 6:45 AM CDT, 4 hours 55 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GREEN BAY WI 645 AM CDT MON APR 23 2001 QUICK UPDATE SENT TO ADD WIND ADVISORY AND REMOVE REFERENCE TO MORNING SHOWERS. GRB SOUNDING INDICATED 50p KNOTS JUST OFF THE SURFACE. WITH PLENTY OF SUNSHINE THIS MORNING OVER EAST-CENTRAL WILL LIKELY SEE THESE MIX DOWN BY AFTERNOON. COORD WITH MKE...THANKS. .GRB...NONE. TE WWW.CRH.NOAA.GOV/GRB
Hazardous weather outlook, Apr 23, 6:00 AM CDT, 5 hours 40 minutes before
WIZ005-010>013-018>022-030-031-035>040-045-048>050-231500- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GREEN BAY WI 600 AM CDT MON APR 23 2001 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST AND PARTS OF CENTRAL AND NORTH-CENTRAL WISCONSIN. SEVERE THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON OVER NORTHEAST AND NORTH-CENTRAL WISCONSIN. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS OVER ALL OF NORTHEAST AND NORTH-CENTRAL WISCONSIN TODAY. THE BEST CHANCE FOR SEVERE STORMS WILL OCCUR EAST OF A LINE FROM PHELPS TO STEVENS POINT DURING THE AFTERNOON HOURS. THE PRIMARY THREAT IS DAMAGING WINDS...AND POSSIBLY LARGE HAIL. A STRONG COLD FRONT MOVING EAST FROM THE PLAINS WILL INTERACT WITH MOIST...UNSTABLE AIR OVER NORTHEAST WISCONSIN. SPOTTER ACTIVATION MAY BE REQUIRED LATER THIS AFTERNOON. THIS OUTLOOK WILL BE UPDATED AT NOON. WEATHER UPDATES CAN BE FOUND IN THE SHORT-TERM FORECAST WHENEVER SIGNIFICANT PRECIPITATION IS OCCURRING OR IMMINENT. TE WWW.CRH.NOAA.GOV/GRB
In the hours before
Special weather statement, Apr 23, 6:00 AM CDT, 5 hours 40 minutes before
WIZ005-010>013-018>022-030-031-035>040-045-048>050-231500- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GREEN BAY WI 600 AM CDT MON APR 23 2001 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST AND PARTS OF CENTRAL AND NORTH-CENTRAL WISCONSIN. SEVERE THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON OVER NORTHEAST AND NORTH-CENTRAL WISCONSIN. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS OVER ALL OF NORTHEAST AND NORTH-CENTRAL WISCONSIN TODAY. THE BEST CHANCE FOR SEVERE STORMS WILL OCCUR EAST OF A LINE FROM PHELPS TO STEVENS POINT DURING THE AFTERNOON HOURS. THE PRIMARY THREAT IS DAMAGING WINDS...AND POSSIBLY LARGE HAIL. A STRONG COLD FRONT MOVING EAST FROM THE PLAINS WILL INTERACT WITH MOIST...UNSTABLE AIR OVER NORTHEAST WISCONSIN. SPOTTER ACTIVATION MAY BE REQUIRED LATER THIS AFTERNOON. THIS OUTLOOK WILL BE UPDATED AT NOON. WEATHER UPDATES CAN BE FOUND IN THE SHORT-TERM FORECAST WHENEVER SIGNIFICANT hPRECIPITATION IS OCCURRING OR IMMINENT. TE WWW.CRH.NOAA.GOV/GRB
The office that day
Everything else NWS Green Bay, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 23, 11:35 AM CDT | Severe Thunderstorm Warning | GRB | Wood | 40 min |
| Apr 23, 11:53 AM CDT | Severe Thunderstorm Warning | GRB | Marathon, Portage | 52 min |
| Apr 23, 12:14 PM CDT | Severe Thunderstorm Warning | GRB | Oneida | 31 min |
| Apr 23, 12:34 PM CDT | Severe Thunderstorm Warning | GRB | Langlade | 41 min |
| Apr 23, 12:40 PM CDT | Severe Thunderstorm Warning | GRB | Winnebago | 50 min |
| Apr 23, 12:40 PM CDT | Severe Thunderstorm Warning | GRB | Vilas | 35 min |
| Apr 23, 1:07 PM CDT | Severe Thunderstorm Warning | GRB | Outagamie | 38 min |
| Apr 23, 1:32 PM CDT | Severe Thunderstorm Warning | GRB | Marinette, Oconto | 58 min |
| Apr 23, 1:48 PM CDT | Severe Thunderstorm Warning | GRB | Calumet, Outagamie, Winnebago | 42 min |
| Apr 23, 1:55 PM CDT | Severe Thunderstorm Warning | GRB | Brown | 35 min |
| Apr 23, 2:48 PM CDT | Tornado Warning | GRB | Door | 27 min |
Nearby
Severe Thunderstorm Warnings in Wisconsin, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.